View Full Version : 19, Hair thinning..

10-08-2010, 02:57 PM
My dads hair started thinning in his late 30s, so did my uncles. My brothers started around 21, hes nearly 23 but he shaves his head, it suits him though. My grandpa is 70 and had really thick hair until his late 60s!!

mine started a few months ago, its not really bad but its noticable at certain times..its only thinning on the sides so i blend the hair in.

heres two pics: (sorry only ones i have, 1st pic is most recent)



its just really depressing me, at times i feel like an old man. Even when the hair on the side moves a bit, it kinda makes my face look completely different.. i dont think a shaved head would suit me, honestly.. i think il look really ugly. What must i do? Hopefully it stays how it is for a long time and doesnt fall out fast..damn why did i get these unlucky genes:(

10-08-2010, 06:47 PM
For starters, welcome to the club, man. I began balding when I was 17 and I know how much this sucks! There are medications available such as Propecia, so maybe you could discuss your options with your doctor. When I began losing my hair in 1993, I didn't have many options.

I hear your grief over your changing appearance. Baldness does DRASTICALLY change the way you look;some guys look very disfigured when they lose their hair. As a Norwood 6, I look so much worse and DIFFERENT than I did with hair. Don't let people tell you it's not a big deal because it is. Some people will say,"what's the big deal, it's only hair!" Perhaps they'll say,"it's not like you have cancer or something." There is some truth to these statements, but they're also bullshit. Just because something isn't life-threatening doesn't mean it's not a problem. I had a major illness a couple of years ago which almost killed me. I suffered through tremendous physical pain;however, the physical pain I endured was nothing compared to the emotional pain of hairloss.

Try to be positive and come here when you need to vent.

10-08-2010, 06:52 PM
get yourself on propecia. you've got a lot of hair and the will help you maintain it. good luck.

10-09-2010, 05:54 AM
Yeah i heard Propecia works well, im going to get it. No one in my family has aggressive hairloss, my mom said all her siblings that have somewhat of a receding hairline don't have it bad.

10-09-2010, 06:09 AM
Is the generic propecia just as good? it's about 15$ cheaper than the other one.

10-09-2010, 10:06 AM
i thought the brand name stuff worked better, but with your amount of loss (and honestly, it's hard to tell from the pics that you have any loss) the generic would be fine.

10-09-2010, 10:29 AM
Welcome to the forum jad. The guys are giving you good advice. Make an appointment to see your doctor or one of the doctors on this site and discuss the pros and cons of Propecia. It works very well for most men in slowing or stopping further hair loss. We all know how depressing hair loss can be, but you’re young, still have a lot of hair and should be able to stop things in their tracks.
Good luck!

10-09-2010, 12:45 PM
Thanks for the response guys:

At first i thought maybe my hair was just too short on the sides..but its definetly thinner. Im hoping Propecia stop the thinning and even gives me some regrowth.



in those two pics ^ i put my hair to the sides..but usually after a shower i have to blend the hair in.

10-09-2010, 04:10 PM
1) I don't think you'd look bad with a shaved head, but I know you don't want it to come to that.

2) Get on finasteride asap. If money is a concern, do what I did, and go to a dermatologist and get a prescription for generic proscar, which is 5 mg of finasteride. After cutting the pill in fourths, it costs me about $8 a month.

10-09-2010, 04:58 PM
I can understand your frustration but if I were you I would try and cut your hair short .
Then the netx time cut it a little shorter.
Try and get used to a short cut .
I'm not trying to sound mean but if you are destined to lose your hair , there isn't much you can do from stopping it .
It is what it is .
You can get a HT but eventually you will lose more hair, like myself and others , and you will feel upset again , because your expecataions aren't realistic .
The alternative after that is to get another HT to replace what you lost or live with it .....and living with it can be hell
A HT can give the illusion of a full head of hair but in reality the density is not the same as a full head of hair .
Mu suggestion is to cut it short and learn to accept and live with it

Good luck

10-13-2010, 05:46 AM
Thanks for all the helpful responses guys, my mom prescribed me Propecia so i will start taking that.

If it eventually comes to the stage (i hope it doesnt) where i feel like i have to get a buzzcut, i'll make sure i have a lot of facial hair (not a goatee though) to put the attention on my facial hair. Im still not sure if my head shape is right for one though...

heres a pic of my bro with hair, and with his buzzcut:

http://sphotos.ak.fbcdn.net/hphotos-ak-snc4/hs386.snc4/44958_1640166602417_1184344943_1744821_5680306_n.j pg hes the one on the right

http://sphotos.ak.fbcdn.net/hphotos-ak-snc4/hs313.snc4/40972_465275700341_370055940341_6884865_7961405_n. jpg with the buzz

i think he pulls it off very well, he looks the same to me.. but i know its got a lot to do with face shape, jawline.. i just hope i can pull it off when the time comes.

11-04-2010, 03:55 AM
I started with generic Propedcia yesterday. i'll keep you guys updated.

I had ETS (an operation for excessive sweating) 2 years ago and apparently, one of the side effects is sometimes hairloss. So im not sure now whether the thinning is because of the surgery or genes?